Alert archive / Oklahoma / High Wind Warnings in 2015
High Wind Warning 1, NWS Norman, OK
NWS Norman, OK issued this high wind warning at Mar 25, 2015, 10:35 AM CDT for 16 counties in Oklahoma. It took effect at Mar 25, 2015, 4:00 PM CDT. It was in force for 7 hr. 26 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 25, 2015, 10:35 AM CDT (15:35 UTC)
- In effect from
- Mar 25, 2015, 4:00 PM CDT
- Expired
- Mar 25, 2015, 10:48 PM CDT
- In force
- 7 hr
- Issued by
- NWS Norman, OK
Counties Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK
The radar
The Altus AFB radar (KFDR), 110 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 5:15 PM CDT | HAIL 1.75 | Colony, OK | |
| Mar 25, 5:29 PM CDT | HAIL 1 | Hinton, OK | RELAYED BY KFOR |
| Mar 25, 5:40 PM CDT | HAIL 1.25 | El Reno, OK | AT I-40 AND ROUTE 81 |
| Mar 25, 6:00 PM CDT | TSTM WND GST 60 | 4 Nnw Fort Cobb, OK | |
| Mar 25, 6:00 PM CDT | HAIL 2 | 4 Sw El Reno, OK | |
| Mar 25, 6:08 PM CDT | HAIL 1.75 | El Reno, OK | |
| Mar 25, 6:09 PM CDT | HAIL 1.25 | El Reno, OK | |
| Mar 25, 6:12 PM CDT | TORNADO | 6 Wsw Yukon, OK | AN ANTICYCLONIC TORNADO WAS OBSERVED NORTH OF SOUTHWEST 15TH STREET AND GREGORY ROAD. NO DAMAGE IS KNOWN TO HAVE OCCURRED. |
| Mar 25, 6:17 PM CDT | HAIL 1 | 4 Sw Bethany, OK | |
| Mar 25, 6:18 PM CDT | HAIL 1.5 | 6 Sw Yukon, OK | |
| Mar 25, 6:22 PM CDT | TSTM WND GST 73 | 3 S Mustang, OK | |
| Mar 25, 6:22 PM CDT | HAIL 1 | 3 S Mustang, OK | |
| Mar 25, 6:22 PM CDT | HAIL 1.75 | 4 W Gracemont, OK | |
| Mar 25, 6:27 PM CDT | HAIL 1 | Mustang, OK | |
| Mar 25, 6:27 PM CDT | HAIL 1.75 | Yukon, OK | |
| Mar 25, 6:27 PM CDT | HAIL 2.5 | 4 Se Yukon, OK | TENNIS BALL SIZED HAIL REPORTED AT INTERSTATE 40 AND MORGAN ROAD. |
| Mar 25, 6:45 PM CDT | TSTM WND GST 60 | 5 Nnw Chickasha, OK | |
| Mar 25, 6:55 PM CDT | HAIL 1 | 7 Nnw Chickasha, OK | |
| Mar 25, 7:09 PM CDT | HAIL 1 | Chickasha, OK | |
| Mar 25, 7:10 PM CDT | HAIL 1 | Chickasha, OK | |
| Mar 25, 7:29 PM CDT | HAIL 1 | Middleberg, OK | |
| Mar 25, 7:40 PM CDT | HAIL 1.25 | Lawton, OK | |
| Mar 25, 7:53 PM CDT | HAIL 1 | 4 S Lawton, OK | REPORTED AT LAWTON AIRPORT |
| Mar 25, 7:58 PM CDT | HAIL 1 | 4 E Lawton, OK | |
| Mar 25, 8:00 PM CDT | HAIL 1 | 3 Ese Lawton, OK | |
| Mar 25, 8:50 PM CDT | NON-TSTM WND GST 65 | 3 Ese Lawton, OK | NORTH WINDS BEHIND COLD FRONT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1301 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
760 WWUS74 KOUN 251535 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1035 AM CDT WED MAR 25 2015 OKZ011-015>018-024-252345- /O.UPG.KOUN.HW.A.0001.150325T2100Z-150326T0600Z/ /O.NEW.KOUN.HW.W.0001.150325T2100Z-150326T0600Z/ /O.EXT.KOUN.WI.Y.0006.150326T0600Z-150326T0900Z/ MAJOR-DEWEY-CUSTER-BLAINE-KINGFISHER-CANADIAN- INCLUDING THE CITIES OF...FAIRVIEW...TALOGA...WEATHERFORD... CLINTON...WATONGA...KINGFISHER...YUKON...EL RENO...MUSTANG 1035 AM CDT WED MAR 25 2015 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM CDT THURSDAY... ...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 4 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM CDT THURSDAY. THE WIND ADVISORY IS NOW IN EFFECT FROM 1 AM TO 4 AM CDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: LATE THIS AFTERNOON THROUGH EARLY THURSDAY MORNING. THE STRONGEST WINDS ARE EXPECTED NEAR AND JUST AFTER SUNSET. * WINDS: 30 TO 40 MPH WITH GUSTS NEAR 60 MPH. * IMPACTS: STRONG NORTH WINDS WILL MAKE TRAVEL DIFFICULT ON EAST AND WEST ROADS. LIGHTER OUTDOOR OBJECTS THAT ARE NOT ANCHORED DOWN MAY BECOME AIRBORNE. MINOR DAMAGE TO WEAK STRUCTURES OR DEAD TREES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN BLOW LIGHTWEIGHT OBJECTS AROUND...MAKE IT DIFFICULT TO KEEP YOUR VEHICLE ON THE ROAD AND CREATE AREAS OF BLOWING DUST. BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ022-023-027-035-038-252345- /O.UPG.KOUN.HW.A.0001.150326T0000Z-150326T0600Z/ /O.NEW.KOUN.HW.W.0001.150326T0000Z-150326T0600Z/ /O.EXT.KOUN.WI.Y.0006.150326T0600Z-150326T0900Z/ WASHITA-CADDO-GRADY-KIOWA-COMANCHE- INCLUDING THE CITIES OF...CORDELL...ANADARKO...CHICKASHA... HOBART...LAWTON 1035 AM CDT WED MAR 25 2015 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT THURSDAY... ...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 4 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT THURSDAY. THE WIND ADVISORY IS NOW IN EFFECT FROM 1 AM TO 4 AM CDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: THIS EVENING THROUGH EARLY THURSDAY MORNING. THE STRONGEST WINDS ARE EXPECTED AFTER SUNSET. * WINDS: 30 TO 40 MPH WITH GUSTS NEAR 60 MPH. * IMPACTS: STRONG NORTH WINDS WILL MAKE TRAVEL DIFFICULT ON EAST AND WEST ROADS. LIGHTER OUTDOOR OBJECTS THAT ARE NOT ANCHORED DOWN MAY BECOME AIRBORNE. MINOR DAMAGE TO WEAK STRUCTURES OR DEAD TREES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN BLOW LIGHTWEIGHT OBJECTS AROUND...MAKE IT DIFFICULT TO KEEP YOUR VEHICLE ON THE ROAD AND CREATE AREAS OF BLOWING DUST. BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ014-252345- /O.NEW.KOUN.HW.W.0001.150325T2100Z-150326T0600Z/ /O.EXT.KOUN.WI.Y.0006.150326T0600Z-150326T0900Z/ ROGER MILLS- INCLUDING THE CITY OF...CHEYENNE 1035 AM CDT WED MAR 25 2015 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM CDT THURSDAY... ...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 4 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM CDT THURSDAY. THE WIND ADVISORY IS NOW IN EFFECT FROM 1 AM TO 4 AM CDT THURSDAY. * TIMING: LATE THIS AFTERNOON THROUGH EARLY THURSDAY MORNING. THE STRONGEST WINDS ARE EXPECTED NEAR AND JUST AFTER SUNSET. * WINDS: 30 TO 40 MPH WITH GUSTS NEAR 60 MPH. * IMPACTS: STRONG NORTH WINDS WILL MAKE TRAVEL DIFFICULT ON EAST AND WEST ROADS. LIGHTER OUTDOOR OBJECTS THAT ARE NOT ANCHORED DOWN MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. WINDS THIS STRONG CAN BLOW LIGHTWEIGHT OBJECTS AROUND...MAKE IT DIFFICULT TO KEEP YOUR VEHICLE ON THE ROAD AND CREATE AREAS OF BLOWING DUST. && $$ OKZ021-033-034-036-252345- /O.NEW.KOUN.HW.W.0001.150326T0000Z-150326T0600Z/ /O.EXT.KOUN.WI.Y.0006.150326T0600Z-150326T0900Z/ BECKHAM-HARMON-GREER-JACKSON- INCLUDING THE CITIES OF...ELK CITY...SAYRE...HOLLIS...MANGUM... ALTUS 1035 AM CDT WED MAR 25 2015 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT THURSDAY... ...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 4 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT THURSDAY. THE WIND ADVISORY IS NOW IN EFFECT FROM 1 AM TO 4 AM CDT THURSDAY. * TIMING: EARLY THIS EVENING THROUGH EARLY THURSDAY MORNING. * WINDS: 30 TO 40 MPH WITH GUSTS NEAR 60 MPH. * IMPACTS: STRONG NORTH WINDS WILL MAKE TRAVEL DIFFICULT ON EAST AND WEST ROADS. LIGHTER OUTDOOR OBJECTS THAT ARE NOT ANCHORED DOWN MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. WINDS THIS STRONG CAN BLOW LIGHTWEIGHT OBJECTS AROUND...MAKE IT DIFFICULT TO KEEP YOUR VEHICLE ON THE ROAD AND CREATE AREAS OF BLOWING DUST. && $$ OKZ031-032-041>043-045>047-050-051-TXZ087>090-252345- /O.EXA.KOUN.WI.Y.0006.150326T0000Z-150326T0900Z/ SEMINOLE-HUGHES-MURRAY-PONTOTOC-COAL-JEFFERSON-CARTER-JOHNSTON- LOVE-MARSHALL-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...SEMINOLE...HOLDENVILLE...SULPHUR... ADA...COALGATE...WAURIKA...ARDMORE...TISHOMINGO...MARIETTA... MADILL...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY... LAKESIDE CITY...HENRIETTA 1035 AM CDT WED MAR 25 2015 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT THURSDAY. * TIMING: THIS EVENING THROUGH EARLY THURSDAY MORNING. THE STRONGEST WINDS ARE EXPECTED AFTER SUNSET. * WINDS: 30 TO 35 MPH WITH GUSTS NEAR 50 MPH. * IMPACTS: STRONG NORTH WINDS WILL MAKE TRAVEL DIFFICULT ON EAST AND WEST ROADS. LIGHTER OUTDOOR OBJECTS THAT ARE NOT ANCHORED DOWN MAY BECOME AIRBORNE. MINOR DAMAGE TO WEAK STRUCTURES OR DEAD TREES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. THINK ABOUT HOW THE STRONG AND POTENTIALLY DAMAGING WINDS WILL AFFECT OUTDOOR WORK...ACTIVITIES AND TRAVEL. MONITOR WEATHER FORECASTS AND INFORMATION. && $$ OKZ004>010-012-013-019-020-025-252345- /O.CON.KOUN.WI.Y.0006.150325T2100Z-150326T0900Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-GARFIELD-NOBLE- LOGAN-PAYNE-OKLAHOMA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...ENID...PERRY...GUTHRIE... STILLWATER...OKLAHOMA CITY 1035 AM CDT WED MAR 25 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM CDT THURSDAY... * TIMING: LATE THIS AFTERNOON THROUGH EARLY THURSDAY MORNING. THE STRONGEST WINDS ARE EXPECTED NEAR AND JUST AFTER SUNSET. * WINDS: 30 TO 35 MPH WITH GUSTS NEAR 50 MPH. * IMPACTS: STRONG NORTH WINDS WILL MAKE TRAVEL DIFFICULT ON EAST AND WEST ROADS. LIGHTER OUTDOOR OBJECTS THAT ARE NOT ANCHORED DOWN MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ026-028>030-037-039-040-044-TXZ083>086-252345- /O.CON.KOUN.WI.Y.0006.150326T0000Z-150326T0900Z/ LINCOLN-MCCLAIN-CLEVELAND-POTTAWATOMIE-TILLMAN-STEPHENS-GARVIN- COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA- INCLUDING THE CITIES OF...CHANDLER...PURCELL...NORMAN...MOORE... SHAWNEE...FREDERICK...DUNCAN...PAULS VALLEY...WALTERS...QUANAH... CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS 1035 AM CDT WED MAR 25 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT THURSDAY... * TIMING: EARLY THIS EVENING THROUGH EARLY THURSDAY MORNING. * WINDS: 30 TO 35 MPH WITH GUSTS NEAR 50 MPH. * IMPACTS: STRONG NORTH WINDS WILL MAKE TRAVEL DIFFICULT ON EAST AND WEST ROADS. LIGHTER OUTDOOR OBJECTS THAT ARE NOT ANCHORED DOWN MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ KURTZ
2 follow-up statements
925 WWUS74 KOUN 251952 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 252 PM CDT WED MAR 25 2015 OKZ011-014>018-024-260600- /O.CON.KOUN.HW.W.0001.150325T2100Z-150326T0600Z/ /O.CON.KOUN.WI.Y.0006.150326T0600Z-150326T0900Z/ MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-CANADIAN- INCLUDING THE CITIES OF...FAIRVIEW...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...YUKON...EL RENO... MUSTANG 252 PM CDT WED MAR 25 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 AM CDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 AM CDT THURSDAY. * TIMING: LATE THIS AFTERNOON THROUGH EARLY THURSDAY MORNING. THE STRONGEST WINDS ARE EXPECTED NEAR SUNSET THROUGH MID EVENING. * WINDS: 30 TO 40 MPH WITH GUSTS NEAR 60 MPH. * IMPACTS: STRONG NORTH WINDS WILL MAKE TRAVEL DIFFICULT ON EAST AND WEST ROADS. LIGHTER OUTDOOR OBJECTS THAT ARE NOT ANCHORED DOWN MAY BECOME AIRBORNE. MINOR DAMAGE TO WEAK STRUCTURES OR DEAD TREES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN BLOW LIGHTWEIGHT OBJECTS AROUND...MAKE IT DIFFICULT TO KEEP YOUR VEHICLE ON THE ROAD AND CREATE AREAS OF BLOWING DUST. BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ021>023-027-033>036-038-260600- /O.CON.KOUN.HW.W.0001.150326T0000Z-150326T0600Z/ /O.CON.KOUN.WI.Y.0006.150326T0600Z-150326T0900Z/ BECKHAM-WASHITA-CADDO-GRADY-HARMON-GREER-KIOWA-JACKSON-COMANCHE- INCLUDING THE CITIES OF...ELK CITY...SAYRE...CORDELL...ANADARKO... CHICKASHA...HOLLIS...MANGUM...HOBART...ALTUS...LAWTON 252 PM CDT WED MAR 25 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT THURSDAY... ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 AM CDT THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT THURSDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 AM CDT THURSDAY. * TIMING: EARLY THIS EVENING THROUGH EARLY THURSDAY MORNING. * WINDS: 30 TO 40 MPH WITH GUSTS NEAR 60 MPH. * IMPACTS: STRONG NORTH WINDS WILL MAKE TRAVEL DIFFICULT ON EAST AND WEST ROADS. LIGHTER OUTDOOR OBJECTS THAT ARE NOT ANCHORED DOWN MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. WINDS THIS STRONG CAN BLOW LIGHTWEIGHT OBJECTS AROUND...MAKE IT DIFFICULT TO KEEP YOUR VEHICLE ON THE ROAD AND CREATE AREAS OF BLOWING DUST. && $$ OKZ004>010-012-013-019-020-025-260600- /O.CON.KOUN.WI.Y.0006.150325T2100Z-150326T0900Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-GARFIELD-NOBLE- LOGAN-PAYNE-OKLAHOMA- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...ENID...PERRY...GUTHRIE... STILLWATER...OKLAHOMA CITY 252 PM CDT WED MAR 25 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY. * TIMING: EARLY THIS EVENING THROUGH MID MORNING THURSDAY. * WINDS: 30 TO 35 MPH WITH GUSTS NEAR 50 MPH. * IMPACTS: STRONG NORTH WINDS WILL MAKE TRAVEL DIFFICULT ON EAST AND WEST ROADS. LIGHTER OUTDOOR OBJECTS THAT ARE NOT ANCHORED DOWN MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ026-028>032-037-039>047-050-051-TXZ083>090-260600- /O.CON.KOUN.WI.Y.0006.150326T0000Z-150326T0900Z/ LINCOLN-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-TILLMAN- STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-CARTER- JOHNSTON-LOVE-MARSHALL-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX- BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...CHANDLER...PURCELL...NORMAN...MOORE... SHAWNEE...SEMINOLE...HOLDENVILLE...FREDERICK...DUNCAN... PAULS VALLEY...SULPHUR...ADA...COALGATE...WALTERS...WAURIKA... ARDMORE...TISHOMINGO...MARIETTA...MADILL...QUANAH...CHILLICOTHE... CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 252 PM CDT WED MAR 25 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT THURSDAY. * TIMING: THIS EVENING THROUGH EARLY THURSDAY MORNING. THE STRONGEST WINDS ARE EXPECTED MID EVENING THROUGH EARLY THURSDAY MORNING. * WINDS: 30 TO 35 MPH WITH GUSTS NEAR 50 MPH. * IMPACTS: STRONG NORTH WINDS WILL MAKE TRAVEL DIFFICULT ON EAST AND WEST ROADS. LIGHTER OUTDOOR OBJECTS THAT ARE NOT ANCHORED DOWN MAY BECOME AIRBORNE. MINOR DAMAGE TO WEAK STRUCTURES OR DEAD TREES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. THINK ABOUT HOW THE STRONG AND POTENTIALLY DAMAGING WINDS WILL AFFECT OUTDOOR WORK...ACTIVITIES AND TRAVEL. MONITOR WEATHER FORECASTS AND INFORMATION. && $$
132 WWUS74 KOUN 260348 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1048 PM CDT WED MAR 25 2015 OKZ011-014>018-021>024-027-033>036-038-260900- /O.CAN.KOUN.HW.W.0001.000000T0000Z-150326T0600Z/ /O.EXT.KOUN.WI.Y.0006.150326T0348Z-150326T0900Z/ MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA- CADDO-CANADIAN-GRADY-HARMON-GREER-KIOWA-JACKSON-COMANCHE- INCLUDING THE CITIES OF...FAIRVIEW...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE... CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...CHICKASHA... HOLLIS...MANGUM...HOBART...ALTUS...LAWTON 1048 PM CDT WED MAR 25 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT THURSDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE HIGH WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT THURSDAY. * TIMING: THROUGH EARLY THURSDAY MORNING. * WINDS: 30 TO 40 MPH WITH GUSTS AROUND 50 MPH. * IMPACTS: STRONG NORTH WINDS WILL MAKE TRAVEL DIFFICULT ON EAST- WEST ROADS. LIGHTER OUTDOOR OBJECTS THAT ARE NOT ANCHORED DOWN MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ004>010-012-013-019-020-025-026-028>032-037-039>047-050-051- TXZ083>090-260900- /O.CON.KOUN.WI.Y.0006.000000T0000Z-150326T0900Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-GARFIELD-NOBLE- LOGAN-PAYNE-OKLAHOMA-LINCOLN-MCCLAIN-CLEVELAND-POTTAWATOMIE- SEMINOLE-HUGHES-TILLMAN-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL- COTTON-JEFFERSON-CARTER-JOHNSTON-LOVE-MARSHALL-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...ENID...PERRY...GUTHRIE... STILLWATER...OKLAHOMA CITY...CHANDLER...PURCELL...NORMAN... MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...FREDERICK...DUNCAN... PAULS VALLEY...SULPHUR...ADA...COALGATE...WALTERS...WAURIKA... ARDMORE...TISHOMINGO...MARIETTA...MADILL...QUANAH...CHILLICOTHE... CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR... ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA 1048 PM CDT WED MAR 25 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY FOR PARTS OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS. * TIMING: INTO EARLY THURSDAY MORNING. * WINDS: 30 TO 40 MPH WITH GUSTS AROUND 50 MPH. * IMPACTS: STRONG NORTH WINDS WILL MAKE TRAVEL DIFFICULT ON EAST-WEST ROADS. LIGHTER OUTDOOR OBJECTS THAT ARE NOT ANCHORED DOWN MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at Mar 25, 6:52 AM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Mar 25, 6:52 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
652 AM CDT WED MAR 25 2015
.DISCUSSION...
PLEASE SEE THE 12Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
COMPLEX FORECAST TODAY THROUGH TONIGHT WITH MVFR CIGS...WIND
SHIFTS AND THUNDERSTORMS EXPECTED. THE LATTER WILL OCCUR AT PNC
AROUND 21-00Z THIS AFTERNOON AND THEN CLOSER TO 22-02Z AT OKC/OUN.
DID NOT FEEL CONFIDENT TO INCLUDE TSRA FOR ANY OTHER TERMINALS.
THE STORMS WILL LIKELY BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS POSSIBLE. A COLD FRONT WILL THEN RESULT IN A STRONG
NORTHERLY WIND SHIFT THIS EVENING WITH SOME GUSTS NEARING 50 KT
NEAR CSM...HBR AND PERHAPS OKC/OUN. THIS WILL BE WATCHED CLOSELY.
&&
.PREV DISCUSSION... /ISSUED 452 AM CDT WED MAR 25 2015/
DISCUSSION...
MAIN CONCERN FOR THIS FORECAST WILL BE SEVERE STORMS DEVELOPING
LATE THIS AFTERNOON...AND CONTINUING THROUGH LATE TONIGHT. LARGE
HAIL...PERHAPS LARGER THAN TWO INCHES...AND WIND GUSTS NEAR 65 TO
70 MPH WILL BE POSSIBLE. HEAVY RAINFALL MAY ALSO RESULT IN
LOCALIZED FLASH FLOODING.
LATEST SFC OBS ACROSS SE OK SHOW DEWPOINTS IN UPPER 50S AS
MOISTURE AND WARM AIR ADVECTION CONTINUE. THIS TREND WILL CONTINUE
THROUGH THE EARLY AFTERNOON HOURS AHEAD OF THE COLD FRONT...WHICH
IS NOW MOVING INTO EXTREME NW KS. THERE COULD BE SOME BRIEF
STRATUS THAT MANAGES TO DEVELOP AND LIFT NORTHWARD THROUGH THE
DAY. MOIST CONVECTION WILL LIKELY BEGIN ACROSS THE NORTHEAST ALONG
THE FRONT AROUND 21Z AS DESTABILIZATION OCCURS...AND THEN SPREAD
WEST/SW ALONG THE FRONT INTO CENTRAL OK THROUGH THE EARLY EVENING
HOURS AS THE FRONT SURGES SOUTHWARD. SOME ISOLATED STORMS WILL
ALSO BE POSSIBLE LATE THIS AFTERNOON ALONG THE DRYLINE NEAR SW
OK/W N TX. THE HIGHEST IMPACT FOR OUR AREA WILL LIKELY BE AROUND
22-03Z. IN ADDITION TO SUPERCELLS PRODUCING WIND DAMAGE...NEAR
HIGH WIND GUSTS ARE EXPECTED BEHIND THE FRONT. STRONGEST WINDS
APPEAR THEY WILL BE AROUND 00-03Z ACROSS WEST CENTRAL OK WHERE
850-925MB FLOW WILL BE AROUND 45 TO 50 KT. A WIND ADVISORY WAS
ISSUED FOR MOST OF THE FA THROUGH TONIGHT...ALONG WITH A HIGH WIND
WATCH FOR WEST CENTRAL OK. THE TIMING OF THE FRONT...PRESSURE
GRADIENT...CONVECTION AND PREVIOUSLY MENTIONED FLOW ABOVE THE
SURFACE COULD SUPPORT HIGH WINDS FOR A FEW HOURS SINCE DECOUPLING
MAY BE SLOW TO OCCUR.
MOST OF THE THUNDERSTORMS WILL EXIT OUR FA TO THE SE AFTER 10Z OR
SO...AND THE WINDS WILL START TO DECREASE NEAR THE SAME TIME. NEAR
FREEZING LOWS ARE EXPECTED ACROSS EXTREME NW OK THURSDAY MORNING
SO WILL NEED TO WATCH THIS CAREFULLY FOR POTENTIAL FREEZE
WARNING...ESPECIALLY IF WINDS DROP OFF FASTER ACROSS THAT REGION.
A COOL TREND WILL FOLLOW THE FRONT LATE THIS WEEK WITH HIGHS IN
THE 60S TOMORROW AND FRI FOR MOST OF THE FA AS A REINFORCING FRONT
MOVES THROUGH. BY SATURDAY...HOWEVER...A LEE LOW WILL DEVELOP AND
THE SFC FLOW WILL RETURN FROM THE SOUTH. LOW LEVEL MOISTURE RETURN
WILL COMMENCE OVER THE EAST. THERES BETTER AGREEMENT NOW THAT
ANOTHER FRONT WILL MOVE INTO NORTHERN OK SUNDAY AND STALL
SOMEWHERE AROUND THE RED RIVER. THIS BOUNDARY WILL BECOME THE
FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM CHANCES THROUGH EARLY
NEXT WEEK...ALTHOUGH IT IS UNCLEAR WHERE IT WILL END UP.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 81 43 61 40 / 60 70 0 0
HOBART OK 81 39 62 37 / 40 20 0 0
WICHITA FALLS TX 88 44 63 41 / 30 40 0 0
GAGE OK 74 33 66 35 / 20 20 0 0
PONCA CITY OK 72 37 60 35 / 60 30 0 10
DURANT OK 82 48 62 42 / 20 60 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM CDT THURSDAY FOR
OKZ004>020-024-025.
WIND ADVISORY FROM 7 PM THIS EVENING TO 4 AM CDT THURSDAY FOR
OKZ021>023-026>030-033>040-044.
TX...WIND ADVISORY FROM 7 PM THIS EVENING TO 4 AM CDT THURSDAY FOR
TXZ083>086.
&&
30/03/03Hazardous weather outlook, Mar 25, 9:53 AM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED... NATIONAL WEATHER SERVICE NORMAN OK 953 AM CDT WED MAR 25 2015 OKZ004>048-050>052-TXZ083>090-261500- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 953 AM CDT WED MAR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL OKLAHOMA. THERE IS ALSO A SLIGHT RISK OF SEVERE STORMS ACROSS PORTIONS OF NORTH TEXAS... AND SOUTHERN... CENTRAL AND WESTERN OKLAHOMA. .LOCATION... THE MODERATE RISK AREA IS SOUTH AND EAST OF A LINE FROM PONCA CITY TO KINGFISHER TO EL RENO... AND NORTH AND EAST OF A LINE FROM EL RENO TO NORMAN TO SEMINOLE. THE SLIGHT RISK AREA IS EAST OF A LINE FROM MEDFORD TO CLINTON TO HOBART OKLAHOMA TO VERNON AND SEYMOUR TEXAS. .TIMING... THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 3 PM THROUGH MIDNIGHT. .IMPACTS... LARGE HAIL... TO THE SIZE OF TENNIS BALLS AND WIND GUSTS TO 70 MPH WILL BE THE MAIN HAZARDS WITH THE STRONGEST STORMS. FREQUENT CLOUD-TO-GROUND LIGHTNING AND HEAVY RAINFALL WILL ALSO BE CONCERNS. .DISCUSSION... A WEAK BOUNDARY THAT PUSHED THROUGH MUCH OF THE AREA ON TUESDAY WILL MOVE NORTH AS A WARM FRONT TODAY. AS THIS OCCURS INCREASING AMOUNTS OF MOISTURE WILL SPREAD NORTHWARD ACROSS THE AREA. BY THIS AFTERNOON... THIS BOUNDARY IS EXPECTED TO BE NEAR THE OKLAHOMA KANSAS BORDER WITH A MODERATELY UNSTABLE AIRMASS TO THE SOUTH OF IT ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS. DAYTIME HEATING WILL AID IN INITIATING THUNDERSTORM DEVELOPMENT NEAR THIS BOUNDARY BY MID AFTERNOON. A FEW OF THESE STORMS WILL LIKELY BECOME SEVERE... CAPABLE OF LARGE HAIL AND STRONG WIND GUSTS. MEANWHILE... AN UPPER LEVEL DISTURBANCE WILL MOVE FROM THE CENTRAL ROCKIES OUT INTO THE CENTRAL AND SOUTHERN PLAINS. AS THIS OCCURS... A STRONG COLD FRONT WILL BEGIN TO SURGE SOUTH AND EAST ACROSS OKLAHOMA. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT BY LATE THIS AFTERNOON FROM PORTIONS OF NORTHERN INTO WESTERN OKLAHOMA. THERE IS ALSO A CHANCE THAT ISOLATED STORMS MAY DEVELOP ON A DRYLINE IN SOUTHWEST OKLAHOMA AND WESTERN SECTIONS OF NORTH TEXAS... HOWEVER A WARM LAYER OF AIR ALOFT WILL KEEP THE CHANCE OF STORMS LOWER ALONG THE DRYLINE AND MAY PREVENT STORM DEVELOPMENT COMPLETELY IN SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. INSTABILITY AND WIND SHEAR WILL BE SUFFICIENT FOR SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. THE STORMS ALONG THE FRONT ARE EXPECTED TO QUICKLY DEVELOP INTO A LINE OF STORMS THAT WILL MOVE EAST ACROSS CENTRAL AND NORTHERN OKLAHOMA. SCATTERED STORMS WILL BE POSSIBLE FARTHER SOUTH AS THE FRONT PUSHES THROUGH THE AREA DURING THE EVENING AND OVERNIGHT PERIOD. .STRONG WINDS... VERY STRONG AND GUSTY NORTH WINDS ARE EXPECTED LATE THIS AFTERNOON AND OVERNIGHT BEHIND A COLD FRONT. USE CAUTION IF TRAVELING... ESPECIALLY ON EAST-WEST ROADS. SEE WIND ADVISORY AND HIGH WIND WATCH FOR ADDITIONAL DETAILS. .FIRE WEATHER... A DRYLINE WILL WORK EAST ACROSS WESTERN NORTH TEXAS AND EXTREME SOUTHWEST OKLAHOMA THIS AFTERNOON. THIS DRIER AIR WILL COMBINE WITH VERY WARM TEMPERATURES AND STRONG WINDS TO ELEVATE WILDFIRE CONCERNS LATE THIS AFTERNOON AND INTO THIS EVENING. .COLD TEMPERATURES... TEMPERATURES WILL DROP BEHIND A COLD FRONT TONIGHT. SOME LOCATIONS OF NORTHWEST OKLAHOMA WILL DROP TO NEAR FREEZING FOR A SHORT TIME AROUND SUNRISE THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... THUNDERSTORM CHANCES RETURN TO OKLAHOMA AND WESTERN NORTH TEXAS NEXT MONDAY AND TUESDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. .26. FIXED SPELLING OF NORMAN
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 9:39 PM CDT | Special Weather Statement | OUN | Atoka | 21 min |
| Mar 25, 4:14 AM CDT | High Wind Watch | OUN | Blaine, Caddo, Canadian, Comanche, Custer, Dewey and 5 more | 6 hr |
| Mar 25, 4:14 AM CDT | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 40 more | 24 hr |
| Mar 25, 3:25 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 35 min |
| Mar 25, 3:26 PM CDT | Special Weather Statement | OUN | Payne | 34 min |
| Mar 25, 3:38 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 27 min |
| Mar 25, 4:39 PM CDT | Special Weather Statement | OUN | Payne | 36 min |
| Mar 25, 4:43 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 47 min |
| Mar 25, 5:04 PM CDT | Special Weather Statement | OUN | Caddo | 26 min |
| Mar 25, 5:24 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 36 min |
| Mar 25, 5:30 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne | 45 min |
| Mar 25, 5:33 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 42 min |
| Mar 25, 5:40 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 40 min |
| Mar 25, 5:53 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 52 min |
| Mar 25, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 66 min |
| Mar 25, 6:14 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne | 46 min |
| Mar 25, 6:19 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 41 min |
| Mar 25, 6:25 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 22 min |
| Mar 25, 6:32 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 43 min |
| Mar 25, 6:41 PM CDT | Tornado Warning | OUN | Canadian, Oklahoma | 6 min |
| Mar 25, 6:43 PM CDT | Tornado Warning | OUN | Cleveland | 17 min |
| Mar 25, 6:54 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 51 min |
| Mar 25, 6:59 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 46 min |
Nearby
High Wind Warnings in Oklahoma, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.